Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 25, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Nov 24, 2021, 9:48 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2021, 9:48 PM PST (05:48 UTC)
- Expired
- Nov 25, 2021, 12:00 PM PST
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
104 WHUS76 KSGX 250548 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 948 PM PST Wed Nov 24 2021 PZZ750-775-251400- /O.NEW.KSGX.SC.Y.0025.211125T0548Z-211125T2000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 948 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...Areas of northeast winds 20 to 25 knots with gusts to 30 knots, especially between San Clemente Island and San Mateo Point. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm and Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Until noon PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will gradually diminish around midday Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Maxwell
2 follow-up statements
074 WHUS76 KSGX 251018 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 218 AM PST Thu Nov 25 2021 PZZ750-775-252000- /O.CON.KSGX.SC.Y.0025.000000T0000Z-211125T2000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 218 AM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Areas of northeast winds 20 to 25 knots with isolated gusts to 30 knots, especially between San Clemente Island and San Mateo Point. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island and Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...Until noon PST today. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will diminish this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
293 WHUS76 KSGX 251947 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 1147 AM PST Thu Nov 25 2021 PZZ750-775-252100- /O.EXP.KSGX.SC.Y.0025.000000T0000Z-211125T2000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1147 AM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON PST TODAY... Winds will continue to diminish through the afternoon hours. $$ APR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 9:10 PM PST, 38 minutes earlier.
Area forecast discussion, Nov 24, 9:10 PM PST, 38 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
910 PM PST Wed Nov 24 2021
.SYNOPSIS...
Strong and potentially damaging Santa Ana winds tonight and Thursday
will impact the mountains and foothills, the Inland Empire and
inland Orange County. Warm, dry weather with lighter offshore winds
are forecast Friday through early next week. Marine layer clouds
will be absent from the coast through at least the middle of next
week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
EVENING UPDATE:
* Strong, potentially damaging wind gusts tonight into Thursday
morning.
* Critical fire weather conditions through Friday.
* Warm and dry weather through next week.
Santa Ana winds blasted the Inland Empire below the Cajon Pass this
evening where a gust to 52 mph was reported at the Ontario Airport,
CSU San Bernardino had a gust to 47 mph, and the Riverside Airport
had a gust to 46 mph. Elsewhere, Pleasants Peak in the Santa Ana
Mountains had a gust to 65 mph and Fremont Canyon had a gust to 55
mph.
The Santa Ana winds reached all the way to coastal areas of Orange
County this evening where the Huntington Beach Pier had a gust to 31
mph, and the Santa Ana Airport had a gust to 33 mph. Elsewhere, Anza
had a gust to 40 mph, and gusts to 40 mph were reported in Morongo
Valleys impacting motorists along Highway 62. Winds were starting to
ramp up in the San Diego County mountains where Big Black Mountain
had a gust to 47 mph.
Pressure gradients from SAN-TPH were -13.2 mb at 8 PM and will
increase to -16.0 mb through 12Z Thursday, so even stronger, more
widespread winds are forthcoming tonight and tomorrow morning. Peak
gusts of 65 to 75 mph are likely in the windiest spots.
*From Previous Discussion*
HiRes models show mountain waves surfacing tonight into Thursday,
especially for Orange and southwestern San Bernardino Counties. It
would not be surprising if there were some occasional very strong
gusts downstream for the locations with the most consistently
stronger winds, especially in portions of the Inland Empire. The
greatest potential for damaging winds for those areas appears to be
tonight into Thursday morning. Winds will weaken by Thursday evening
with weaker and more localized winds continuing into Friday.
Above average high temperatures are expected tomorrow along the
coast, spreading inland Friday through the weekend. High
temperatures will warm into the mid 80s in some of the warmer
western valley and inland valley locations on Friday. Temperatures
through next week are expected to be 5 to 10 degrees above average,
with the warmer conditions towards the coast for Thanksgiving and
Friday and more inland for late in the weekend and early next week.
Through at least the middle of next week, the pressure gradient is
forecast to remain weakly offshore. Locally, very weak onshore flow
could influence coastal areas starting early next week. Global
ensembles keep a ridge of high pressure firmly over the US West
Coast. High temperatures on the deterministic NBM are not expected
to change much from day to day for most locations, but there is
gradually increasing spread in the guidance from the weekend into
early next week.
&&
.AVIATION...
250500Z...Mostly clear skies with unrestricted vis will prevail
through Thu evening, except for local vis below 3 miles in blowing
dust. NE winds will continue through early afternoon Thu in the
coastal foothills and in the corridor from Cajon Summit to northern
Orange County as well as parts of the foothills and west mountain
slopes of San Diego County, including VCNTY KONT, KCNO, KRAL, KAJO,
KSNA, KRNM. Areas of winds will be 25-35 knots with gusts of 45-65
knots, highest below Cajon Pass and coastal foothills of the Santa
Ana Mountains. Moderate to strong up/downdrafts and areas of LLWS
will also occur through Thu. Winds will gradually weaken Thu mid-
afternoon through evening, but local gusts over 40 knots could still
occur then in the above mentioned areas.
&&
.MARINE...
Erratic and intermittent gusts will reach as high as 25 knots for
several hours tonight between Camp Pendleton and San Clemente
Island. Otherwise, no hazardous marine conditions are expected
through Monday.
&&
.FIRE WEATHER...
RED FLAG WARNING in effect through Friday afternoon for exceptional
strong Santa Ana winds and very low humidity in the mountains and
valleys. Wind gusts in San Bernardino, Riverside, and inland Orange
counties will be 55 to 65 mph, locally up to 75 mph. Coastal Orange
County will also see critical fire weather conditions through
Thursday afternoon with gusts from 35 to 40 mph. Winds in the San
Diego mountains and portions of the valleys will gust from 55-65
mph. The winds will be strongest tonight through midday Thursday,
then become weaker Thursday night into Friday.
Humidity will fall to 5 to 10 percent Thursday with poor recovery at
night. The pressure gradient will remain weakly offshore through the
weekend, resulting in weaker winds but maintaining dry conditions.
There could be a slight recovery in humidity for inland areas early
next week.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning through 6 PM Friday for
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest.
High Wind Warning through 3 PM Thursday for
Orange County Inland Areas-Riverside County Mountains-
San Bernardino County Mountains-San Bernardino and
Riverside County Valleys-The Inland Empire-San Gorgonio
Pass Near Banning-Santa Ana Mountains and Foothills.
Red Flag Warning until 6 PM Friday for Orange County Inland
Areas-Riverside County Mountains-Including The San Jacinto
Ranger District Of The San Bernardino National Forest-San
Bernardino County Mountains-Including The Mountain Top And
Front Country Ranger Districts Of The San Bernardino
National Forest-San Bernardino and Riverside County Valleys
-The Inland Empire-San Gorgonio Pass Near Banning-Santa
Ana Mountains-Including The Trabuco Ranger District of the
Cleveland National Forest.
Red Flag Warning through 3 PM Thursday for Orange County
Coastal Areas.
PZ...NONE.
&&
EVENING UPDATE...MOEDE
PUBLIC/FIRE WEATHER...CO
AVIATION/MARINE...MaxwellIn the hours before
Local storm report, Nov 24, 7:28 PM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
728 PM PST WED NOV 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM NON-TSTM WND GST ONTARIO 34.05N 117.58W
11/24/2021 M51 MPH SAN BERNARDINO CA ASOS
KONT ONTARIO AIRPORT.
&&
MOEDENearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.